Alert archive / South Dakota / Tornado Warnings in 2011

Tornado Warning 25, NWS Rapid City, SD

October 6, 2011Mellette County, South Dakota

NWS Rapid City, SD issued this tornado warning at Oct 6, 2011, 8:15 PM CDT for Mellette County, South Dakota. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 6, 2011, 8:15 PM CDT (01:15 UTC)
Expired
Oct 6, 2011, 8:45 PM CDT
In force
30 min
Issued by
NWS Rapid City, SD
Area
Storm-based polygon

County Mellette County, SD

The radar

The Rapid City radar (KUDX), 159 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 6, 8:15 PM CDTTSTM WND GST 605 W Cedar Butte, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 6, 3:32 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2011-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2011-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
432 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WFUS53 KUNR 070115
TORUNR
SDC095-070145-
/O.NEW.KUNR.TO.W.0025.111007T0115Z-111007T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RAPID CITY SD
815 PM CDT THU OCT 6 2011

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN MELLETTE COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...

* UNTIL 845 PM CDT

* AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 6 MILES SOUTH OF CEDAR BUTTE...OR 15 MILES WEST
  OF WHITE RIVER...AND MOVING NORTH AT 80 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CEDAR BUTTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR THE SAME AREA.

&&

LAT...LON 4347 10115 4386 10104 4385 10099 4382 10096
      4384 10092 4379 10086 4378 10081 4374 10078
      4372 10070 4345 10092 4343 10105
TIME...MOT...LOC 0115Z 199DEG 69KT 4357 10099

$$

BUNKERS
3 follow-up statements
253 
WWUS53 KUNR 070118
SVSUNR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
718 PM MDT THU OCT 6 2011

SDC095-070145-
/O.CON.KUNR.TO.W.0025.000000T0000Z-111007T0145Z/
MELLETTE SD-
818 PM CDT THU OCT 6 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL MELLETTE COUNTY
UNTIL 845 PM CDT...

AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR CEDAR BUTTE...OR 12 MILES WEST OF WHITE 
RIVER...MOVING NORTH AT 55 MPH. THIS STORM IS ALSO CAPABLE OF 
PRODUCING PING PONG BALL SIZE HAIL.

LOCATIONS IMPACTED INCLUDE...
  CEDAR BUTTE AND AREAS TO THE NORTHEAST OF CEDAR BUTTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4350 10088 4349 10101 4356 10111 4386 10104
      4385 10099 4382 10096 4384 10092 4379 10086
      4378 10081 4374 10078 4372 10070
TIME...MOT...LOC 0118Z 200DEG 49KT 4358 10097

$$

BUNKERS
266 
WWUS53 KUNR 070124
SVSUNR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
724 PM MDT THU OCT 6 2011

SDC095-070145-
/O.CON.KUNR.TO.W.0025.000000T0000Z-111007T0145Z/
MELLETTE SD-
824 PM CDT THU OCT 6 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL MELLETTE
COUNTY UNTIL 845 PM CDT...

AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR CEDAR BUTTE...OR 11 MILES WEST OF WHITE 
RIVER...MOVING NORTH AT 55 MPH. THIS STORM IS ALSO CAPABLE OF 
PRODUCING HEN EGG TO BASEBALL SIZE HAIL.

THIS STORM HAS A HISTORY OF PRODUCING FUNNEL CLOUDS.

LOCATIONS IMPACTED INCLUDE...
  AREAS NORTHEAST OF CEDAR BUTTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4374 10078 4355 10089 4357 10097 4364 10108
      4386 10104 4385 10099 4382 10096 4384 10092
      4379 10086 4378 10081
TIME...MOT...LOC 0124Z 200DEG 49KT 4366 10093

$$

BUNKERS
241 
WWUS53 KUNR 070137
SVSUNR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
737 PM MDT THU OCT 6 2011

SDC095-070147-
/O.EXP.KUNR.TO.W.0025.000000T0000Z-111007T0145Z/
MELLETTE SD-
837 PM CDT THU OCT 6 2011

...THE TORNADO WARNING FOR NORTH CENTRAL MELLETTE COUNTY WILL EXPIRE
AT 745 PM MDT/845 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT/1100 PM CDT.

LAT...LON 4374 10078 4355 10089 4357 10097 4364 10108
      4386 10104 4385 10099 4382 10096 4384 10092
      4379 10086 4378 10081
TIME...MOT...LOC 0137Z 200DEG 49KT 4383 10085

$$

BUNKERS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this tornado warning went out at Oct 6, 4:00 PM CDT, 4 hours 15 minutes earlier.

Area forecast discussion, Oct 6, 4:00 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
300 PM MDT THU OCT 6 2011

.DISCUSSION...LARGE UPPER LOW TO AFFECT THE AREA TONIGHT THROUGH
FRIDAY. MODELS AGREE ON THE OVERALL EVOLUTION OF THIS SYSTEM...BUT
HAVE SOME DIFFERENCES WITH A SECONDARY UPPER LOW THAT FORMS OVER
CO ON SATURDAY. THE NAM/ECMWF WERE GENERALLY FOLLOWED OVER THE GFS.

A 130-KT 300-MB JET WILL PLACE THE LEFT-FRONT QUADRANT OVER THE
CWA THIS EVNG AND BRING A ROUND OF SHOWERS/THUNDERSTORMS. DAMAGING
WINDS WILL BE THE MAIN THREAT WITH THE EVENTUAL LINEAR MCS PER SPC
OUTLOOK AND PREVIOUS DISCUSSIONS. A SUBSTANTIAL DRY SLOT WILL MOVE
ACROSS THE CWA AFTER 06Z...EFFECTIVELY CUTTING OFF ALL PRECIPITA-
TION EXCEPT FOR NERN WY/FAR WRN SD WHICH WILL BE NEAR/UNDER THE
DEFORMATION ZONE AND IN AN AREA OF Q-G ASCENT. SREF PROBABILITIES
INDICATE A RAIN/SNOW MIX AT THE VERY HIGHEST PARTS OF THE BLKHLS
AFTER 06Z. ON FRIDAY IT WILL BE VERY WINDY AGAIN...COVERING NEARLY
ALL OF THE CWA AS STRONG MIXING OCCURS IN THE SUBSIDENCE REGION
OF THE DRY SLOT. WILL ISSUE ANOTHER WIND ADVISORY FOR MOST OF THE
SD PLAINS. A DUST ADVISORY ALSO WILL BE NEEDED FOR CAMPBELL COUNTY
WY. THE SOUTHWEST WINDS WILL TURN NORTHWEST AND DIMINISH LATER
FRIDAY AS A SECONDARY COLD FRONT PIVOTS AROUND THE UPPER LOW.
ADDITIONAL SHRA ARE EXPECTED WITH THIS...WITH EVEN SLIGHTLY HIGHER
PROBABILITIES OF SNOW AFTER 06Z SATURDAY IN THE HIGHEST BLKHLS
(RELATIVE TO THE PROBABILITIES TNGT). ON SATURDAY THE CWA WILL BE
IN-BETWEEN TWO MAIN AREAS OF ENERGY...ONE OVER ND AND THE OTHER
OVER CO. FOR THE MOST PART PRECIPITATION WILL REMAIN SOUTH OF THE
CWA...BUT TEMPERATURES WILL BE BELOW AVERAGE GIVEN THE PROXIMITY
OF THE UPPER TROUGH AXIS.

EXTENDED...NOT MUCH CHANGE FROM RECENT MODEL RUNS. ECMWF/GFS FROM
12Z TODAY ARE NOW IN FAIRLY GOOD AGREEMENT IN HANDLING SECOND
CLOSED MID TROPOSHPERIC LOW AS IT MOVES NORTHEASTWARD EARLY IN
THIS EXTENDED PERIOD. THE ECMWF IS SLIGHTLY NORTHWEST OF THE GFS
TRACK...GIVING US A LITTLE MORE LIKELIHOOD OF PRECIPITATION. BOTH
MODELS CARVE OUT A LONG WAVE TROF IN THE EASTERN U.S. LATE IN THE
PERIOD...THOUGH THE ECMWF IS A GOOD BIT MORE AGGRESSIVE WITH THIS
DEVELOPMENT AND SOMEWHAT STRONGER WITH THE UPSTREAM RIDGE OVER
MONTANA 12Z THURSDAY. MID EXTENDED PERIOD SHOWS FAST WESTERLY FLOW
OVER THE NORTHWEST QUARTER OF THE U.S. HIGHEST POPS ARE LATE
SUNDAY INTO MONDAY WITH THE LOW ALOFT AND THEN MOSTLY DECLINING
POPS THROUGH END OF PERIOD. AFTER A COOL SUNDAY...TEMPERATURES
WARM BACK TO A BIT ABOVE NORMAL FOR MONDAY THROUGH WEDNESDAY WITH
A POSSIBLE TURN TOWARD SLIGHTLY BELOW NORMAL AT END OF EXTENDED ON
THURSDAY.

&&

.AVIATION...MOSTLY VFR TO MARGINAL VFR CONDITIONS ARE EXPECTED THIS
AFTERNOON INTO TONIGHT. SCATTERED THUNDERSTORMS ARE DEVELOPING
ACROSS NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA THIS AFTERNOON
AND EVENING WITH INDICATIONS OF A LATE AFTERNOON AND EARLY EVENING
SQUALL LINE MOVING NORTHEASTWARD ACROSS WESTERN SOUTH DAKOTA. SEVERE
THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THIS LINE WITH
DAMAGING WIND GUSTS AND LARGE HAIL. OTHER THUNDERSTORMS ARE
DEVELOPING ACROSS EASTERN WYOMING MOVING NORTHWARD INTO NORTHEASTERN
WYOMING. APART FROM THE THUNDERSTORMS...VERY WINDY CONDITIONS WILL
CONTINUE OVER WESTERN AND SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON
AND TONIGHT...WITH GUSTS AS HIGH AS 50KTS OVER SOUTH CENTRAL SOUTH
DAKOTA THIS AFTERNOON.

&&

.FIRE WEATHER...VERY STRONG WINDS WILL OCCUR AGAIN FRIDAY...AND IN
ADDITION THE MINIMUM RELATIVE HUMIDITIES WILL DROP BELOW 20
PERCENT OVER SCNTRL SD WHERE 20-30 DEWPOINT AIR MIXES DOWN UNDER-
NEATH THE DRY SLOT. THIS WILL LEAD TO RED FLAG CONDITIONS IN THAT
AREA.

&&

.HYDROLOGY...PRECIPITABLE WATER DEVIATIONS ARE 150-200 PERCENT OF
AVERAGE...BUT WITH 40-50 KT STORM MOTIONS DO NOT EXPECT A FLOOD
THREAT. THE HIGHEST PRECIPITATION AMOUNTS OF 0.5 TO 1.0 INCHES ARE
EXPECTED (1) OVER NWRN CAMPBELL COUNTY IN WY NEAREST THE DEFORMA-
TION ZONE AND (2) OVER SCNTRL SD WHERE SOME TRAINING STORMS COULD
OCCUR. PRECIPITABLE WATER WILL DROP SUBSTANTIALLY AFTER 06Z...BUT
REMAIN FAIRLY HIGH OVER THE NWRN CWA ON FRIDAY.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM 11 AM TO 7 PM MDT FRIDAY FOR SOUTH
     CENTRAL SOUTH DAKOTA.

     WIND ADVISORY UNTIL 6 PM MDT THIS EVENING FOR BENNETT-HAAKON-
     JACKSON-NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-
     PERKINS-SHANNON-SOUTHERN MEADE CO PLAINS-ZIEBACH.

     WIND ADVISORY FROM 8 AM MDT /9 AM CDT/ TO 7 PM MDT /8 PM CDT/
     FRIDAY FOR BENNETT-BUTTE-CUSTER CO PLAINS-HAAKON-HARDING-
     JACKSON-MELLETTE-NORTHERN FOOT HILLS-NORTHERN MEADE CO
     PLAINS-PENNINGTON CO PLAINS-PERKINS-SHANNON-SOUTHERN MEADE
     CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-ZIEBACH.

     HIGH WIND WARNING UNTIL 7 PM CDT THIS EVENING FOR MELLETTE-TODD-
     TRIPP.

WY...NONE.

&&

SHORT TERM...BUNKERS
LONG TERM....BARBER
AVIATION...BARBER
Hazardous weather outlook, Oct 6, 10:57 AM CDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
957 AM MDT THU OCT 6 2011

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-071300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
957 AM MDT (1057 AM CDT) THU OCT 6 2011

...HIGH WIND WARNING TODAY FOR SOUTH CENTRAL SOUTH DAKOTA...

...WIND ADVISORY TODAY FOR MUCH OF THE WESTERN SOUTH DAKOTA PLAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

BREEZY CONDITIONS WILL CONTINUE ACROSS MUCH OF THE WESTERN SOUTH
DAKOTA PLAINS TODAY. SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS UP
TO 50 MPH ARE EXPECTED UNTIL EARLY THIS EVENING. STRONGER WINDS OF
35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED ACROSS SOUTH CENTRAL
SOUTH DAKOTA. A VERY HIGH FIRE DANGER IS EXPECTED ACROSS CENTRAL
SOUTH DAKOTA.

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS
AFTERNOON AND EVENING. SOME STORMS ACROSS WESTERN SOUTH DAKOTA AND
THE BLACK HILLS AREA MAY BECOME SEVERE WITH DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDY CONDITIONS ARE AGAIN EXPECTED FRIDAY ACROSS THE SOUTH DAKOTA
PLAINS. SOUTHWEST WINDS MAY REACH 25 TO 35 MPH...WITH GUSTS UP TO
50 MPH. THESE WINDS WILL CREATE VERY HIGH TO EXTREME FIRE DANGER
ACROSS MANY PARTS OF THE WESTERN SOUTH DAKOTA PLAINS FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

BUNKERS

In the hours before

Local storm report, Oct 6, 7:10 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
610 PM MDT THU OCT 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             10 NE MARCUS            44.77N 102.12W
10/06/2011  M1.00 INCH       MEADE              SD   TRAINED SPOTTER

&&

KCLARK
Local storm report, Oct 6, 7:34 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
634 PM MDT THU OCT 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     7 ENE BELVIDERE         43.88N 101.14W
10/06/2011  E60.00 MPH       JACKSON            SD   TRAINED SPOTTER

            DIME SIZE HAIL.

&&

WFO UNR
Local storm report, Oct 6, 7:42 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
642 PM MDT THU OCT 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     TSTM WND GST     FAITH                   45.02N 102.03W
10/06/2011  M66 MPH          MEADE              SD   ASOS

&&

KCLARK
Local storm report, Oct 6, 8:02 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
702 PM MDT THU OCT 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND GST     8 SW BATESLAND          43.05N 102.21W
10/06/2011  M54 MPH          SHANNON            SD   MESONET

&&

KCLARK
Local storm report, Oct 6, 8:03 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
703 PM MDT THU OCT 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     10 NE BELVIDERE         43.94N 101.13W
10/06/2011  M86 MPH          JACKSON            SD   MESONET

&&

KCLARK
Local storm report, Oct 6, 8:10 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
710 PM MDT THU OCT 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     NON-TSTM WND GST WINNER                  43.37N 99.86W
10/06/2011  M59 MPH          TRIPP              SD   OFFICIAL NWS OBS

&&

WFO UNR

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 7:12 PM CDTSevere Thunderstorm WarningUNRBennett, Jackson48 min
Oct 6, 7:23 PM CDTTornado WarningUNRBennett, Jackson, Mellette, Todd52 min
Oct 6, 7:38 PM CDTSevere Thunderstorm WarningUNRPerkins, Ziebach45 min
Oct 6, 8:00 PM CDTSevere Thunderstorm WarningUNRMellette, Todd45 min
Oct 6, 8:35 PM CDTSevere Thunderstorm WarningUNRHaakon, Jackson22 min
Oct 6, 8:47 PM CDTSevere Thunderstorm WarningUNRButte, Lawrence58 min
Oct 6, 9:34 PM CDTSevere Thunderstorm WarningUNRButte, Harding41 min
Oct 6, 10:02 PM CDTSevere Thunderstorm WarningUNRTodd, Tripp58 min
Oct 6, 10:55 PM CDTSevere Thunderstorm WarningUNRTripp22 min
Oct 7, 4:50 AM CDTHigh Wind WarningUNRBennett, Butte, Haakon, Harding, Jackson, Lawrence and 5 more15 hr

Nearby

Tornado Warnings in South Dakota, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.